Do Side Effects of Creatine Monohydrate Really Exist?

By: Andrew_Hansen1
Don't get me wrong I'm not going to play the devil's advocate and come out and tell you that creatine monohydrate is actually awful and cancer causing and to avoid taking it for the sake of your life because such statements simply can't be made. Study after study has now proven the effectiveness of creatine in assisting athletic performance in many ways and supplement junkies and health professionals are alike are recommending it to their best friends.

While the benefits and potential outcomes of creatine monohydrate are touted by every supplement salesman around, much less is said about the other side of creatine, potential side effects, health complications, and do's and don'ts fly much less under the radar even though they are things that need to be known by anyone considering the now popular form of supplementation.

In its essence creatine as we all know by now is a naturally occuring compound and so has no dire effects under any circumstances to any human body. What I mean by the other side of creatine are things like:

Side effects of Creatine Monohydrate and Caffeine?

Some articles have suggested a relationship between creatine and caffeine that bears negative side effects. Actually being a misinterpretation, what was stated in a scientific study was that creatine absorbtion into muscle tissue may have been slowed down by the presence of caffeine in the bloodstream. Scientists have since discovered that creatine can be just as easily absorbed in the presence of caffeine as any substance and that the results of the original study may have been influenced by any number of other factors.

Will I get cramps as a side effect while taking creatine monohydrate?

Many studies have looked into the effects of muscle cramping during a creatine cycle with varying results. However, general knowledge and common sense provides a scientifically and now accepted reason for this. One of the ways creatine works is to super hydrate the muscles making them repair and recover more easily and be more prepared for a continual workload. This means that extra water must be consumed when taking creatine to compensate for the action of the supplement. If not enough water is taken and the body and muscles become dehydrated, cramps will occur, whether in the presence of creatine or not. So if cramps do occur during creatine monohydrate supplementation it is not a side effect of the product itself, merely a side effect of being dehydrated!

Creatine monohydrate and Stomach Discomfort side effects?

Because creatine particularly in its monohydrate form is particularly concentrated, some users report having stomach discomfort if they happen to take creatine doses too close together during the initial 'loading' phase. Of course this is easily solved by spacing your creatine doses appropriately or reducing the doses if they become a burden on your stomach, everyone is different.

These are the main concerns people have towards creatine, all of which as you can see are either minor concerns or the result of hearsay. In mine as in the opinion of many, the benefits of creatine monohydrate far outweigh any supposed side effects people may have invented.
Top Searches on
Fitness
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 

» More on Fitness
 



Share this article :
Click to see more related articles